MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK XL CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK XL CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915186
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The user was unable to ligate a clip properly during an urological surgery.On checking the clip was found broken.Although the clip fell in the cavity it was withdrawn.The user opened a new cartridge to complete the surgery.
 
Additional Manufacturer Narrative
(b)(4).Although a lot number was not initially reported, a potential lot number was obtained through the sales history.The potential lot# is 73e2100503.Per dhr the product hemolok xl clips 6/cart 42/box lot# 73e2100503 was manufactured on 05/18/2021 a total of 10,052 pieces.Lot was released on 05/31/2021.Dhr investigation did not show issues related to complaint.The customer returned one clip from unit 544250 hemolok xl clips 6/cart 42/box for investigation.The cartridge was not returned.The loose clip was visually examined with and without magnification.Visual examination revealed that the clip had one pierced boss broken off which was also returned.The boss appears to have been torn off the clip since the material around the broken boss was stretched.Biological material was observed on the clip, indicating that the sample was used.R & d engineering was consulted for this complaint issue.According to r & d, the observed damage to the broken clip and cartridge is consistent with improper loading of the clips or with using damaged appliers.The appliers were not returned for investigation.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as the damage observed on the clip indicates that unintentional user error caused or contributed to this event.The reported complaint of "broken/detached parts - clip - boss" was confirmed based upon the sample received.One loose clip was returned with a pierced boss broken off.The broken boss was also returned.R & d was consulted for this complaint and it was determined that the observed damage to the broken clip/boss is consistent with improper loading of the clip or with using damaged appliers.It is unknown how the returned clip was handled during use and the appliers were not returned for investigation.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
HEMOLOK XL CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12827949
Report Number3003898360-2021-01061
Device Sequence Number19192836
Product Code FZP
UDI-Device Identifier24026704695953
UDI-Public24026704695953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915186
Device Catalogue Number544250
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date01/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown